MAUDE Adverse Event Report: ENCORE MEDICAL LP TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12

ENCORE MEDICAL LP TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12
Model Number 425-97-012
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation after a fall.The previous surgery and the surgery detailed in this event occurred 4 days apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #425-97-012,taperfill hip stem, lateral offset, size 12 which documents that out of 12 parts lot, 1 part was rejected and scrapped due to damaged porous.All other items in their respective lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation after a fall.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell and dislocated her hip", and due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - the patient fell out of bed and dislocated her hip.Surgeon attempted a closed reduction, but was unable to reduce the hip.He opened the hip and the stem was loose and decided to go to one stem larger.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 12
Manufacturer (Section D)
ENCORE MEDICAL LP
9800 metric blvd
austin TX 78758 5445
MDR Report Key11901608
Report Number1644408-2021-00461
Device Sequence Number11806099
Product Code LPH
UDI-Device Identifier00888912078702
UDI-Public(01)00888912078702
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-97-012
Device Catalogue Number425-97-012
Device Lot Number177R2174
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight66